Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Recurrent vomiting post traumatic fracture of femur - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Doctor :   hi this is Dr XXX
User :   My daughter broker her femur yesterday
Doctor :   how may i help u today?
User :   She is in a his spica and was given morphine.
Doctor :   oh , im so sorry to know that
Doctor :   can u tell me her age?
User :   Today she can't sleep and jumps up when falling asllep
User :   She's 2
Doctor :   ok
User :   Is this a Sid effect of the morphine
User :   Side effect
Doctor :   has she been given enough medicines to relieve the pain
User :   We were not given any pain meds
User :   Only tylenol
Doctor :   No morphine, usually relieves the pain, and causes sedation, which can cause sleep
Doctor :   i guess, your daughter is in a lot of pain, and her pain meds are not adequate
User :   This started happening about 8 hours later and has been consistent throughout
Doctor :   if they are adequate, she would sleep well, and eat well
User :   She's not in that much pain when awake it's only when she falls asleep that she jolts up screaming and crying
Doctor :   has she been posted for some kind of corrective surgery? Is she currently in the hospital ?
Doctor :   is she still recieving the morphine drip? OR only oral TYLENOL?
User :   No surgery needed. Cast for 4 weeks
User :   Only oral tylenol
Doctor :   OK, SO SHE IS AT HOME, AND ON ORAL TYLENOL, is that right ?
Doctor :   ok
User :   No morphine only before the cast placement. Yes at home only oral Tylenol.
Doctor :   ok
Doctor :   is she having her feeds ? and responsive normally?
User :   Could this be an allergic reaction?
User :   Responsive yes, doesn't want to eat and vomits up everything
Doctor :   ok
User :   Including liquids are vomitted
Doctor :   these are reactions due to pain, as when she sleeps and movement of leg occurs, she may wake up in pain.
User :   Even when just falling asleep?
User :   What don you recommend?
Doctor :   if she is vomiting incessantly, and if there is any distension in her belly? ....
Doctor :   has she passed stools today or since she came home ?
User :   She vomits after intake so shell ask for water and vomit liquid 5 minutes later
User :   Yes stools 2 since home
User :   Is liquid Tylenol a good pain reliever
Doctor :   yes, but it needs to be given recurrently to relieve the pain
Doctor :   and since she is vomiting, probably the medicine is not getting absorbed
Doctor :   is her bellly distended?
User :   Distended?
Doctor :   swollen i mean?
User :   I don't know because of the cast it's up to the belly
Doctor :   i would suggest that to relieve the vomiting, she may need some antiemetics, that would need a doctors prescription
User :   Thank you
Doctor :   i hope i have solved ur query
Doctor :   thank you for consulting me
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor